I have searched online and can't find anything about this, so naturally I am freaked out. I am 30 years old and have been on bcp's for 14 years. This has been continuous, as I never took q break and never even missed a pill. Now, my husband and I would like to conceive this year or next, but I have some strange symptoms. My period came about 2 weeks after stopping (that was about 2 weeks ago). However, I had (sorry for the length) hot flashes at night that woke me up, severe anxiety, oily skin, pain in my hips and back, I had really sore joints but that went away, dry eyes, headaches, cold sweaty feet. The hot flashes are the worst. About 2-3 every day my skin on my back, neck gets so hot. My ears turn really red. This sometimes happens more than once a day. I can't find anything that causes this other than scary rare conditions and menopause!!! I am terrified! Can prolonged use of bcps cause this? I have am appointment with my gyno. Next week, is there anything I should ask? What is going on?
ive been told that bc can cause issues where you can't concieve (conceive), i think its if you take it for a long time. im 15 and been on it a while(to regulate my period) and my friend kind of scared me when she told me that(shes like 20 or something and shes definatly not one to joke like that). anyways, when i spent a few days at my friends i forgot my pills at home, so i went 24 hours or so without my meds and got an unbearable headache and the hot flashes and anxiety. i take other meds for adhd and such so im not sure if it was from the bcp's but i think they can cause wierd things to happen. so talk to your ob/gyn(as you are going to) or talk to the pharmacist(or maybe even both), after all that's what they are there for. when you go for the appt. i would just mention everything you can think of, let them know any other meds your on if you are on any others, any change in diet(i dont know if that could have anything to do with it but you never know), etc. good luck, i really hope you find out soon and can fix whatever it is. good luck with the conceiving too, hope everything works out :)
I'm not a doctor and I have no experience with medicine, but from what I have researched online about the hormones that control your menstrual cycle, and from my experience taking birth control, you could be having symptoms of estrogen dominance as withdrawal from taking birth control. It is easy enough from the North American diet for the body to produce more estrogen than it does progesterone. Both of these hormones need to be in your body for you to get your period. When I took birth control, the birth control I took was predominantly progesterone. Therefore, my body relied upon this progesterone and didn't need to make as much of its own progesterone. When I was on birth control, my cycle was 28 days and regular, when I am off birth control my cycle is 35-40 days. This is because it take my body a while to produce enough progesterone and it is still getting used to not relying on birth control anymore. I have been off birth control for four years now, and I am working on my diet to help regulate my menstrual cycle. I'm sick of modern medicine, it is so misleading. However everybody can experience different symptoms of estrogen dominance, and I think that the withdrawal symptoms and physical harm that estrogen causes to your body's natural ability to regulate its own hormones is overlooked way too often.
Here is a list of symptoms of estrogen dominance:
I suggest you do your own research into healthy diets to help regulate your hormonal cycle, visit your doctor and ask about estrogen dominance, and maybe try making an appointment with a naturopathic doctor to get your into your best health and wellness so that you can conceive a wonderful healthy baby!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.